Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 2011, 9:52 PM CDT for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 9:52 PM CDT (02:52 UTC)
- Expired
- Jul 4, 2011, 10:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS54 KSHV 050252
SVRSHV
LAC043-059-127-050345-
/O.NEW.KSHV.SV.W.0294.110705T0252Z-110705T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1045 PM CDT
* AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR OLLA TO ATLANTA AND MOVING TO THE SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDWAY...GEORGETOWN...WILLIANA...AND JENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING
IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3150 9254 3153 9274 3160 9280 3161 9288
3163 9291 3166 9290 3168 9293 3168 9297
3171 9297 3195 9249 3190 9225 3193 9219
3192 9200 3168 9200
TIME...MOT...LOC 0249Z 006DEG 11KT 3175 9281 3180 9251
3181 9226 3191 9207
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:11 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 4, 3:11 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 311 PM CDT MON JUL 4 2011 .DISCUSSION... WEAK SURFACE BOUNDARY EXTENDING ALONG A LINE FROM NEAR MCALESTER OKLAHOMA TO MONTICELLO ARKANSAS HAS BEEN THE FOCUS OF CONVECTION THROUGH MUCH OF THE AFTERNOON AS AN UPPER-LEVEL TROUGH DIGS SOUTH THROUGH OKLAHOMA. DUE TO THE SOUTHWARD PROGRESSION OF THE UPPER-LEVEL TROUGH...LEFT CHANCE POPS ACROSS OKLAHOMA AND ARKANSAS ZONES THROUGH MIDNIGHT. MODEL GUIDANCE ADVERTISING HIGHS IN THE LOWER TO MIDDLE 90S THROUGH MUCH OF THE FORECAST PERIOD DUE TO INCREASED CLOUD COVER AND PRECIPITATION ASSOCIATED WITH THE NEARLY STATIONARY UPPER- TROUGH THAT WILL REMAIN PARKED ACROSS THE REGION. HOWEVER...SINCE RECENT TRENDS HAVE INDICATED A COOL BIAS WITH THE GFS OVER THE PAST SEVERAL DAYS...KEPT TEMPERATURES ABOVE THE MODEL GUIDANCE BUT BELOW 100 DEGREES. STATIONARY SURFACE BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE FORECAST PERIOD...PRODUCING LIGHT WINDS AND A TRIGGER FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. /05/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON AND EVENING...BECOMING ISOLATED AFTER 03Z. SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL SEE THE MOST COVERAGE. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR...SEVERE TURBULENCE AND HAIL. SURFACE WINDS MAINLY SOUTH TO SOUTHWEST...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS COMMON AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 97 73 97 75 / 30 30 20 20 20 MLU 74 97 71 98 73 / 30 40 30 20 20 DEQ 69 97 70 98 70 / 50 20 20 20 20 TXK 73 97 70 98 72 / 50 30 20 20 20 ELD 73 97 69 97 71 / 50 40 30 20 20 TYR 75 98 75 98 76 / 30 20 20 20 20 GGG 73 98 74 98 74 / 30 30 20 20 20 LFK 77 97 76 96 76 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Jul 4, 11:54 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT MON JUL 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA...WITH INCREASED COVERAGE ACROSS SOUTHERN ARKANSAS. DUE TO CONTINUED HOT TEMPERATURES...STORMS COULD EXHIBIT RAPID DEVELOPMENT...PRODUCING STRONG WIND GUSTS AND HEAVY RAINFALL. BOATERS ON AREA LAKES SHOULD ALSO BE PREPARED FOR DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HOT TEMPERATURES AND A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WHILE INVOLVED IN OUTDOOR ACTIVITIES OVER THE NEXT SEVERAL DAYS...REMEMBER THAT THUNDERSTORMS CAN PRODUCE PROLIFIC LIGHTNING AND STRONG DOWNBURST WINDS. IF YOU HEAR THUNDER...MOVE INDOORS OR TO A PLACE OF SAFETY. .SPOTTER INFORMATION STATEMENT... HE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. 05
In the hours before
Local storm report, Jul 4, 6:51 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG STRONG 33.11N 92.36W
07/04/2011 UNION AR LAW ENFORCEMENT
POWER LINES AND POLES DOWN ALONG HWY 82 W NEAR STRONG, AR
&&
19Special weather statement, Jul 4, 7:06 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT MON JUL 4 2011
LAZ002>006-012-013-050100-
BIENVILLE-BOSSIER-CLAIBORNE-JACKSON-LINCOLN-UNION-WEBSTER-
706 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...BERNICE...COTTON VALLEY...CULLEN...DIXIE INN...
DOYLINE...DUBBERLY...GIBSLAND...GRAMBLING...HAYNESVILLE...
HEFLIN...HOMER...MINDEN...RUSTON...SAREPTA...SHONGALOO...SIBLEY
AND SPRINGHILL...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF RUSTON TO 6 MILES SOUTHEAST OF COTTON VALLEY...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF RUSTON TO 10 MILES NORTHWEST OF
MINDEN...MOVING SOUTH AT 5 MPH.
WINDS 40 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
24Local storm report, Jul 4, 7:16 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 NW MARSHALL 32.58N 94.40W
07/04/2011 HARRISON TX LAW ENFORCEMENT
TREES DOWN ON MACEDONIA ROAD 4 MILES NORTHWEST OF
MARSHALL, TX
&&
19Special weather statement, Jul 4, 8:05 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT MON JUL 4 2011
TXZ136-050145-
SMITH-
805 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...TROUP...TYLER AND WHITEHOUSE...
AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHITEHOUSE...
MOVING SOUTH AT 5 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH LOCALLY
HEAVY RAINFALL AND DEADLY LIGHTNING.
06Local storm report, Jul 4, 9:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
07/04/2011 FRANKLIN TX LAW ENFORCEMENT
TIN ROOFS TORN OFF BUILDINGS AND TREES DOWN ALONG COUNTY
ROAD 3310 NEAR MOUNT VERNON, TX
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 59 min |
| Jul 5, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.